alexa [Rhabdomyolysis following the coprescription of atorvastatin and fusidic acid].
Pharmaceutical Sciences

Pharmaceutical Sciences

Journal of Clinical & Experimental Pharmacology

Author(s): Gabignon C, Zeller V, Le Guyader N, Desplaces N, Lidove O,

Abstract Share this page

Abstract INTRODUCTION: The incidence of rhabdomyolysis associated with statin therapy is underestimated, especially when they are coprescribed with other drugs. CASE REPORT: We report a 68-year-old man who presented with rhabdomyolysis causing muscle weakness that occurred seven months after fusidic acid was coprescribed with atorvastatin. A literature review identified eight additional cases of rhabdomyolysis with fusidic acid and atorvastatin and six with fusidic acid and simvastatin. The risk of rhabdomyolysis associated with statin therapy is dependent of the extent to which an individual statin is metabolized by P450 3A4 isoenzyme and to the degree of inhibition of this isoenzyme activity by some antimicrobial. CONCLUSION: Our case report highlights the importance of the close monitoring of patients on statins, especially when new drugs are started or if patients become symptomatic, with testing for occurrence of muscle weakness and creatine kinase serum level. Copyright © 2012 Société nationale française de médecine interne (SNFMI). Published by Elsevier SAS. All rights reserved. This article was published in Rev Med Interne and referenced in Journal of Clinical & Experimental Pharmacology

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords